MAUDE Adverse Event Report: SOPHYSA POLARIS® ADJUSTABLE VALVE; POLARIS® SPV ADJUSTABLE VALVE

SOPHYSA POLARIS® ADJUSTABLE VALVE; POLARIS® SPV ADJUSTABLE VALVE
Model Number SPV
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting product return to perform device investigation.
 
Event or Problem Description
An 86-year-old patient underwent ventriculoperitoneal shunting surgery on (b)(6) 2025, with the placement of a polaris 400 valve for hydrocephalus.The postoperative period was uneventful, with a marked improvement in walking and sphincter disorders.The patient returned for a consultation due to a recurrence of walking and sphincter disorders, without associated headache.A brain ct scan was then performed, revealing bilateral subdural hematomas with mass effect.The examination found that the valve was set at 70 mmh2o, whereas it had initially been set at 200 mmh2o postoperatively.The patient therefore underwent further surgery on (b)(6) 2025, with replacement of the valve.
 
Additional Manufacturer Narrative
Initial: awaiting product return to perform device investigation.Final: the valve complies with our specifications in terms of both pressure and programming.
 
Event or Problem Description

Brand Name
POLARIS® ADJUSTABLE VALVE
Common Device Name
POLARIS® SPV ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
rue sophie germain
technopôle temis
besancon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
technopôle temis
besancon, 25000
FR   25000
Manufacturer Contact
julie lopez
rue sophie germain
technopôle temis
besancon, 25000
FR   25000
MDR Report Key23494678
Report Number3001587388-2025-00114
Device Sequence Number21049722
Product Code JXG
UDI-Device Identifier03760124131253
UDI-Public(01)03760124131253(11)250402(17)300201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPV
Device Catalogue NumberSPV
Device Lot NumberF25040355
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale